# SDR 2001FA0000617

- Difficulty date: November 30, 2001
- Submitted: November 30, 2001
- Operation: General aviation
- Aircraft: N5PP
- Make and model: Cessna 425
- Aircraft serial: 0198
- Aircraft time: 5,462 hours, 5,981 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 09040022
- Condition: Failed
- Location: Cockpit Floor
- Part time: 30 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT RETURNED FROM FLIGHT WITH CABIN BLOWER OPERATING BUT NOT MOVING ANY AIR.  GAINED ACCESS TO BLOWER ASSEMBLY UNDER CO-PILOT FLOOR.  FOUND ALL FAN BLADES TO BE BROKEN OFF.  THIS IS THE SECOND TIME THIS HAS HAPPENED IN LESS THAN TWO MONTHS.  CHECKED MOTOR FOR SECURITY AND LOOSENESS, CHECKED GOOD.  CHECKED FAN HUB FOR SECURITY AND LOOSENESS ON MOTOR SHAFT AND FOUND THAT IT WAS TIGHT.  INSTALLING TECHNICIAN SAID THAT HE SPECIFICALLY CHECKED FOR BLADE CLEARANCE AROUND HOUSING WHEN THIS FAN WAS INSTALLED AND IT WAS FINE.  HIGHLY SUSPECT DEFECTIVE FAN BLADE AT MANUFACTURE.  RECOVERED ALL BROKEN BLADES AND INSPECTED.  FOUND ONE WITH WHAT APPEARED TO BE A CLEAN BREAK AT BASE.  SUSPECT THAT ONE DEFECTIVE BLADE BRO
